Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 6, 2022, 3:56 PM MDT for Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 3:56 PM MDT (21:56 UTC)
- Expired
- Jul 6, 2022, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 144 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WGUS54 KEPZ 062156
FFWEPZ
NMC051-070000-
/O.NEW.KEPZ.FF.W.0039.220706T2156Z-220707T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
356 PM MDT Wed Jul 6 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
West Central Sierra County in south central New Mexico...
* Until 600 PM MDT.
* At 356 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Black Fire. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Sierra County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3303 10756 3302 10770 3308 10778 3311 10774
3309 10772 3311 10762
FLASH FLOOD...RADAR INDICATED
$$
AB1 follow-up statement
270
WGUS54 KEPZ 062310
FFWEPZ
NMC051-070100-
/O.EXT.KEPZ.FF.W.0039.000000T0000Z-220707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
510 PM MDT Wed Jul 6 2022
The National Weather Service in El Paso Tx/Santa Teresa has extended
the
* Flash Flood Warning for...
West Central Sierra County in south central New Mexico...
* Until 700 PM MDT.
* At 510 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Black Fire. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Sierra County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3303 10756 3302 10770 3308 10778 3311 10774
3309 10772 3311 10762
FLASH FLOOD...RADAR INDICATED
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:15 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 6, 2:15 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 215 PM MDT Wed Jul 6 2022 .SYNOPSIS... Shower and thunderstorm chances will remain present into next week while an upper-level ridge shifts into the Four Corners region. Moisture levels decrease slightly over the weekend underneath the building ridge before rebounding by midweek. Temperatures climb to slightly above average this weekend and then lower next week due to the higher chance of storms. && .DISCUSSION... .SHORT TERM...Tonight and Thursday... High pressure will continue to stay put over the Mississippi River Valley this afternoon allowing the continuation of our monsoonal tap of moisture. Currently, mid level WV illustrates the position of the plume nicely as it shows a SSW to NNE orientation generally from Deming/TorC and east. As such, we are still seeing above average moisture present over the area with PW's 1.0 - 1.1 inches. Thunderstorms currently ongoing over the Sacs, isolated lowland thunderstorms expected to develop later in the afternoon. Activity should cease by later this evening. Another round of monsoonal thunderstorms expected Thursday afternoon. Convection should be similar in nature to today but should be more focused in the southeastern part of the CWA as drier air pushes in from the northwest. With similar moisture content and slow moving storm motions, isolated flooding will continue to be a threat with these thunderstorms. Right at or just below average temperatures expected tomorrow afternoon with values generally in the mid to upper 90s for the lowlands and mid 80s for the mountains. Fairly light winds overall outside of outflows from thunderstorms. && .LONG TERM...Thursday night through next Thursday... The upper-level ridge that has been in place over the southeast US will elongate into our region by Friday. This will act to diminish the chance of showers and thunderstorms for the area and lower PW's to about 1.0-1.1 inches this weekend. A few showers and storms should develop on Friday over the mountains and could eject outflow boundaries into the lowlands later in the day. The dominating feature this weekend will remain the ridge that strengthens over the Four Corners. Moisture stays trapped underneath the high pressure aloft while PW's hold near or just above average. Convective coverage looks to remain on the lower end into early next week with the best chance of storms over the higher terrain. Outflow boundaries will still have to be monitored in the lowlands into the evening from diurnal activity. Temperatures increase a few degrees this weekend under the building ridge with highs reaching the upper 90s in El Paso. Global models are hinting at an increase in moisture during the first half of next week due to a potential backdoor cold front. The associated upper-level trough may ride along the northeastern periphery of the ridge, diving into the Southern Plains. This would help break down the high pressure and bring more moisture into the Borderland from the east, resulting in elevated storm chances through next Thursday. The GFS is more bullish on precipitation coverage than the Euro, but there seems to be a clear signal that there will be a better chance of storms for all. In terms of temperatures, a slight cooldown is expected through midweek due to the increased cloud cover and weak backdoor cold front. Generally light to modestly breezy winds are expected through the extended forecast outside of passing outflows. && .AVIATION...18Z TAF CYCLE Generally VFR conditions with FEW-SCT050-110 BKN250. Thunderstorms expected again this afternoon with greatest confidence that KELP and KTCS may see VCTS. Thunderstorms have the potential to create MVFR conditions with gusty outflow winds around 20G30KT but otherwise winds will be 10KT or below this afternoon. By 05Z, all thunderstorm activity should cease. && .FIRE WEATHER... Afternoon monsoonal thunderstorms expected each day for the foreseeable future. Drier air will start to work its way into the area from the northwest allowing for thunderstorms to be seen mostly in the Sacs and far west TX. A similar pattern is expected Friday with slightly better coverage out west as moisture pushes northwestward. The weekend will feature scattered mountain and isolated lowland thunderstorms. Fairly light winds outside of outflows is expected with minRHs 15 - 25% Thursday and Friday increasing to 20 - 35% for the weekend. Thursday/Sunday will see poor to good ventilation rates and Fri/Sat will see very good to excellent ventilation rates. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 98 75 98 / 20 10 10 20 Sierra Blanca 70 92 70 93 / 30 20 30 20 Las Cruces 69 97 71 98 / 10 0 0 20 Alamogordo 70 95 72 95 / 10 30 0 30 Cloudcroft 52 72 54 72 / 20 30 10 50 Truth or Consequences 69 96 71 96 / 10 0 0 20 Silver City 64 88 66 90 / 0 0 0 20 Deming 66 97 69 98 / 10 0 0 10 Lordsburg 68 95 69 98 / 0 0 0 0 West El Paso Metro 73 97 74 98 / 20 10 10 20 Dell City 69 97 70 96 / 10 20 20 20 Fort Hancock 71 98 73 99 / 30 20 30 20 Loma Linda 67 90 69 92 / 20 20 20 30 Fabens 71 97 73 99 / 20 20 20 20 Santa Teresa 70 95 72 97 / 10 10 10 20 White Sands HQ 73 95 75 95 / 10 10 10 30 Jornada Range 69 96 70 97 / 10 0 0 20 Hatch 69 97 70 98 / 10 0 0 20 Columbus 71 96 72 98 / 10 0 0 10 Orogrande 69 95 72 95 / 20 10 0 30 Mayhill 59 82 59 82 / 20 30 10 50 Mescalero 57 82 58 82 / 20 40 0 50 Timberon 58 81 59 81 / 20 30 10 40 Winston 61 87 64 89 / 10 10 0 30 Hillsboro 66 94 68 95 / 10 0 0 20 Spaceport 67 95 69 96 / 10 0 0 20 Lake Roberts 58 87 61 90 / 10 10 0 30 Hurley 64 94 66 95 / 0 0 0 20 Cliff 59 97 60 99 / 0 0 0 20 Mule Creek 62 91 64 94 / 0 0 0 10 Faywood 66 92 68 94 / 0 0 0 20 Animas 66 95 67 98 / 10 0 0 0 Hachita 67 94 68 96 / 10 0 0 10 Antelope Wells 66 93 67 95 / 30 10 10 20 Cloverdale 63 89 64 92 / 20 10 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 37-Slusher/39/37
Hazardous weather outlook, Jul 6, 10:36 AM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1036 AM MDT Wed Jul 6 2022 NMZ401>417-TXZ418>424-071645- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1036 AM MDT Wed Jul 6 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Above average moisture in store with slow moving thunderstorms will lead to the chance for isolated flooding this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Even with a decrease in moisture expected each day, a daily dose of thunderstorms and warming temperatures is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:20 PM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
| Jul 6, 1:02 PM MDT | Areal Flood Advisory | EPZ | Otero | 88 min |
| Jul 6, 1:19 PM MDT | Areal Flood Advisory | EPZ | Otero | 116 min |
| Jul 6, 1:36 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Jul 6, 5:19 PM MDT | Areal Flood Advisory | EPZ | Otero | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.